Stunning Memory Loss Side Effects Caused by Statin

Did you know that statins and memory loss are related? If you are currently using this medication then take a look at the following list of facts so you can find out if it has had an impact in your memorization skills.

Statins are drugs made to reduce the cholesterol in your body, mainly in your liver. This is with the purpose of preventing cardiovascular diseases and affections. They have reduced the mortality index by a huge percentage over the past few years.

There are patients that are currently taking this type of cholesterol pills and wonder if it really has a permanent impact on their memory and recalling skills. Among the common statin side effects we can find:

  • Muscle soreness. Patients have shown some kind of light pain when realizing small tasks that require virtually no effort or lifting light weight.
  • Nausea. It is possible for the patient consuming statins to present dizziness after a quick movement.
  • Diarrhea. Sometimes it can also be shown cases that show constipation instead of this.

statins-memory-lossAre Statins and Memory Loss Actually Connected?

There has been cases where statin causes a certain level of light amnesia on the patients. Mainly affecting their short term memory. However these have been very specific cases and it has been included just as a possible warning on this type of medicine along with mental confusion, type 2 diabetes and cancer.

Scientists believe that the conditions related to the memory loss and statin are related to the interaction that the patient has with other medications. The reaction between some of these medicines have not been studied yet.

It is recommended to replace statins with some healthy habits to keep those chemicals away from your body and have a better quality of life. There are many things you can do to avoid the consumption of statins and stay away from possible memory loss such as: having a heart-healthy diet, get regular physical activity, reduce the alcohol from your life and eliminate the smoking habit.

It is true that an exercise routine or a healthy diet will take more time to get rid of your illness but you have to keep in mind the side effects of the medication that you are consuming and think of the long term problems.